| Model Number |
VLOCL0603 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/22/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a laparoscopic pancreaticoduodenectomy, specifically during the pancreatojejunostomy step, three sutures experienced thread breakage.An additional new suture of the same product id and lot was used without issue to complete the case.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
D10.Concomitant products: vlocl0603, vlocl0603 v-loc 180 4-0 grn 15cm v20, (lot # a4g1666vy).Vlocl0603, vlocl0603 v-loc* 180 4-0 grn 15cm v20, (lot # a4g1666vy).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the returned product noted one suture and one needle.The needle was attached to the suture.The suture length was measured with a metal yard stick, calibration asset: nh02505, and was determined the length to be 6 inches.The original suture length according to the product description was 6 inches.A tensile strength test could not be performed.The tensile strength of absorbable sutures may be affected by degradation of the suture and/or damage during use after the product has been opened and may impact the validity of any test results.It was reported that the thread broke.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: progressive loss of tensile strength and eventual absorption of the absorbable sutures occurs by means of hydrolysis.This loss is triggered when exposed to the environment or clinical application.Damage during use may result in inadequate sample length to perform testing and/or deformation of the suture contributing to a loss in tensile strength.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.